MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM, ACCESSORY, CENTURION OZIL HANDPIECE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM, ACCESSORY, CENTURION OZIL HANDPIECE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065751761
Medical Device Problem Codes Break (1069); Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.A sample is available that has not yet been received at manufacturing site for evaluation.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that, during phacoemulsification (phaco) mode of the cataract surgery with intraocular lens (iol) implantation, an ophthalmic handpiece was unable to build vacuum intermittently and the handpiece was observed with bulged cable.The surgery was completed on the same day using another handpiece and there was no patient harm.Additional information has been requested but is not available at the time of this report.

Brand Name
CENTURION VISION SYSTEM, ACCESSORY, CENTURION OZIL HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25148193
Report Number2028159-2026-00673
Device Sequence Number16141620
Product Code HQC
UDI-Device Identifier00380657517619
UDI-Public(01)00380657517619(17)350622(11)250624(10)17HDKE
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751761
Device Lot Number17HDKE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Supplement Date Received by Manufacturer07/10/2026
Initial Report FDA Received Date05/12/2026
Supplement Report FDA Received Date07/30/2026
Date Device Manufactured06/24/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown